Hail, Davidson
- When
- June 4, 2:22 PM EST
- Where
- Davidson County, 0.89 mi NE of Arcadia to Arcadia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.959, -80.289
Quarter size hail was reported just south of the Forsyth and Davidson county line.
Scattered thunderstorms developed during peak heating and continued into the evening hours as mid-level shortwave energy moved across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Scattered thunderstorms developed during peak heating and continued into the evening hours as mid-level shortwave energy moved across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 4, 1:30 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT MON JUN 4 2007 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL LINGER OVER THE PIEDMONT REGION THROUGH TUESDAY. A WEAK COOL FRONT WILL DROP SOUTHEAST THROUGH THE AREA TUESDAY NIGHT... THEN DISSIPATE BY WEDNESDAY NIGHT AS WARM HIGH PRESSURE BUILDS BACK OVER THE SOUTHEAST AND GULF STATES THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... ISOLATED STORMS HAVE BEGUN TO POP UP OVER THE FOOTHILLS AND PIEDMONT WHERE MUCAPES HAVE RISEN OVER 1000 J/KG. IN ADDITION... CONVECTION CONTINUES TO BREAK OUT UPSTREAM OVER KY/TN IN AN AREA OF DIFFERENTIAL POSITIVE VORTICITY ADVECTION... WHICH IS EXPECTED TO SWEEP EAST ACROSS CENTRAL NC THIS EVENING INTO THE EARLY OVERNIGHT. THE CIRA BLENDED TOTAL PRECIPITABLE WATER PRODUCT CONFIRMS THAT PW VALUES WERE AT A RELATIVE MINIMUM IN CENTRAL NC THIS MORNING... BUT HIGHER PW IS RIGHT ON OUR DOORSTEP TO THE WEST. WHILE BOTH THE NAM AND GFS DEPICT A BAND OF PRECIP OVER THE CWA FROM 00Z TO 06Z... THE SLIGHTLY LOWER GFS TOTALS ARE PREFERRED AS IT INITIALIZED MID LEVEL TEMPS AT GSO BETTER THAN THE NAM... RESULTING IN SLIGHTLY LESS LINGERING POTENTIAL INSTABILITY TONIGHT. NEVERTHELESS... CAPE VALUES SHOULD STILL EXCEED 800 J/KG WELL PAST DARK AND WITH 0-6 KM SHEAR NEAR 40 KTS AND INCREASING UPPER DIVERGENCE INTO THE EVENING IN CONJUCTION WITH THE LARGER SCALE DPVA... WILL LEAVE IN THE MENTION OF SCATTERED STORMS UNTIL SHORTLY AFTER MIDNIGHT. LOWS 63 NORTHWEST TO 68 EAST. -GIH && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... MODELS ARE IN GOOD AGREEMENT ON THE PACE OF THE APPROACHING SYNOPTIC FRONT. BOUNDARY LAYER WINDS BEGIN TO VEER WESTERLY AHEAD OF THE FRONT ON TUESDAY... PRODUCING A DRIER DOWNSLOPE FLOW JUST EAST OF THE HIGHER TERRAIN. MODEL-PROGGED LIFTED INDICES REMAIN LARGELY POSITIVE OVER ALL BUT THE SOUTHEAST CORNER... AND HAVE LEFT IN LOW CHANCE POPS IN THE SOUTHERN COASTAL PLAIN FOR MID AFTERNOON THROUGH TUESDAY EVENING... WHICH MESHES WELL WITH MODERATE SREF PROBABILITIES FOR MEASURABLE RAIN. HIGHS TUESDAY 85-91... IN LINE WITH MOS GUIDANCE CONSENSUS ADJUSTED FOR A DRY ADIABATIC LOW LEVEL PROFILE. THE FRONT SHOULD SLOW CONSIDERABLY OR HANG UP ALTOGETHER ACROSS THE SOUTHEAST CORNER OF THE STATE TUESDAY NIGHT... AND IF THE NAM AND SREF MEAN ARE CORRECT... A LOW PRESSURE AREA WILL FORM SOMEWHERE ALONG THE FRONT OVER SOUTHERN NC WHICH MAY HOLD CLOUD COVER A BIT LONGER OVER THE SOUTHEAST HALF OF THE CWA. LOWS FROM NEAR 60 NORTH TO 67 SOUTH WHERE THE COOLER AIR WILL BE LAST TO ARRIVE AND THE CLOUDS WILL BE LAST TO LEAVE. WITH THE FRONT STALLED OUT NEAR THE NC/SC BORDER WEDNESDAY... WE SHOULD SEE SCATTERED CONVECTION ALONG IT WITH AFTERNOON COLUMN DESTABILITIZATION. THE SREF PREDICTS BETTER THAN A 50% PROBABILITY OF NEGATIVE LIFTED INDICES AND A GOOD CHANCE OF CAPES OVER 1000 J/KG... WILL INCLUDE A LOW CHANCE POPS JUST ACROSS THE SOUTHERN SECTIONS OF THE CWA INTO EARLY WEDNESDAY EVENING. HAVE HIGHS OF 82-88 WEDNESDAY... SLIGHTLY HIGHER THAN INDICATED BY LOW LEVEL THICKNESSES ALONE FACTORING IN SOME SUNSHINE. LOWS WEDNESDAY NIGHT 62-67. -GIH && .LONG TERM /THURSDAY THROUGH MONDAY/... THE SURFACE FRONT APPEARS TO WASH OUT RATHER QUICKLY THURSDAY WITH RAPIDLY BUILDING HEIGHTS ALOFT. AT MOST... EXPECT A FEW HIGH THIN CLOUDS BLOWN OFF FROM PLAINS CONVECTION AND DIURNAL CUMULUS AS SOUTH TO SOUTHWEST LOW LEVEL WINDS PUMP IN INCREASING MOISTURE BENEATH THE NOSE OF WARM AIR ALOFT. THE LATEST ECMWF DEPICTS A 60 M MID LEVEL HEIGHT RISE 00Z THURSDAY TO 00Z FRIDAY AND THIS COUPLED WITH LIMITED SURFACE LEVEL MOISTURE SHOULD KEEP A LID ON CONVECTION. ADDITIONAL MID LEVEL WARMING TAKES PLACE FRIDAY AS THE ANTICYCLONE CLOSES OFF AND STRENGTHENS OVER THE GULF COAST AND SOUTHEAST STATES. SO WHILE SURFACE DEWPOINTS SHOULD BE ON THE RISE... POTENTIAL INSTABILITY WILL BE GREATLY LIMITED. WILL KEEP FRIDAY DRY MOST PLACES... ALTHOUGH THE STEERING FLOW SUGGESTS THE POSSIBILITY FOR ISOLATED CELLS TO ROLL OFF THE HIGHER TERRAIN AND WILL INCLUDE A SLIGHT CHANCE IN THE NORTHWEST CWA. THE BOUNDARY LAYER MOISTENS FURTHER SATURDAY AND WITH THE ECMWF AND GFS BOTH INDICATING A SLIGHT WEAKENING OF THE NORTHERN EDGE OF THE MID LEVEL ANTICYCLONE TO OUR SOUTH YIELDING BETTER MID LEVEL LAPSE RATES... A RISK OF WIDELY SCATTERED STORMS SATURDAY LOOKS JUSTIFIED. THE GFS SHOWS A SOMEWHAT FAVORABLE REGIME FOR A DYING MCS TO TRACK E OR ESE ACROSS VA OR NC LATE FRIDAY NIGHT AND AGAIN SATURDAY NIGHT... BUT THE 06Z GFS IS FRAUGHT WITH CONVECTIVE FEEDBACK OVER NC SATURDAY NIGHT. DUE TO THE INHERENT UNCERTAINTY ASSOCIATED WITH SUCH SYSTEMS THIS FAR OUT... WILL NOT MENTION BUT WILL NEED TO WATCH FOR THIS RISK IN LATER FORECASTS. OTHERWISE... THE MID LEVEL RIDGE IN ITS WEAKENED STATE SHIFTS OFF THE SOUTHEAST COAST YET CONTINUES TO NOSE WESTWARD THROUGH MONDAY. HAVE GONE WITH ISOLATED TO SCATTERED AFTERNOON THROUGH EARLY EVENING STORMS SUNDAY/MONDAY AS WEAK WESTERLIES SINK A LITTLE FARTHER SOUTH. THICKNESSES POINT TO CONTINUED ABOVE NORMAL TO MUCH ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD... TEMPERED BY INCREASED CLOUD COVER LATE IN THE MEDIUM RANGE. -GIH && .AVIATION /19Z MONDAY THROUGH SATURDAY/... BROAD AREA OF LOW PRESSURE WILL CONTINUE OVER THE AREA THIS AFTERNOON THROUGH TONIGHT... WITH LEE SOUTH TROF JUST WEST OF THE CWA. DRY SURFACE SOUTHWEST TO WEST FLOW HAS SLOW THE DEVELOPMENT OF CUMULUS THIS AFTERNOON. VFR CONDITONS WILL PERSIST OVER CENTRAL NORTH CAROLINA THROUGH TUESDAY. STRONG SOUTHWEST TO WEST WINDS THROUGH THE MIXED LAYER WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH THE EARLY EVENING. WE CAN EXPECT SOUTHWEST WINDS AT 15 KTS WITH GUSTS TO 25 KTS... WINDS WILL DIMINISH TO AROUND 10 KTS THROUGH THE OVERNIGHT HOURS... CONTINUING TUESDAY. EXCEPT FOR SOME BRIEF MVFR VISIBILITY IN PATCHY MORNING FOG DAYBREAK THU...CONDITIONS SHOULD REMAIN VFR OVER CENTRAL NC THROUGH FRI. -RHJ && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...RHJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 336 AM EDT MON JUN 4 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-050745- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 336 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 21
The Roanoke radar (KFCX), 118 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
6 thunderstorm wind, 3 hail. Local standard time, as filed.
Quarter size hail was reported just south of the Forsyth and Davidson county line.
The Department of Transportation reported several trees down within the city limits.
Several trees were reported down in Greensboro and High Point blocking roads. Some of the trees also brought down power lines.
Winds estimated around 60 mph knocked down several trees in Greensboro and High Point blocking several roads. Due to the number of falling trees several power lines were also brought down.
In Laurinburg damaging winds in excess of 60 mph knocked down numerous trees blocking several roads. One tree that fell crushed several cars at a Laurinburg auto repair shop.
Trees were reported down and in the road at multiple locations across the city of Greensboro. Some locations include the intersection of Summit and Phillips Avenues, Tremont Drive, Mcknight Mill Road, Minor Road, the intersection of Sandy Ridge and Johnston Avenues, and Huffine Mill and Mcleansville Road.
Winds estimated around 60 mph blew down a few trees blocking Birch Bridge and Stanley Water Wheel Road.
Golfball size hail was reported in the town of Caldwell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25266, 25269, 25273, 25274, 62061, 37975, 25275, 25276, 25270.